Aa
A
A
Close
Avatar universal
Can you take more than one antidepressant at a time
I am on Pamelor, lamictal, Clonidine, and now Trintellex. Can I take them all at once? I also take an occasional xanax and at night take restoril.  Should I be spacing them out?
Cancel
1 Answers
Page 1 of 1
Avatar universal
It depends on how the antidepressant works and the person.  If they target the same neurotransmitters, such as serotonin, then generally no, you can't take more than one.  Taking several drugs at once often works better than taking just one, provided each one is working but just not well enough -- you don't add on to a drug that isn't doing anything.  No purpose.  Just more side effects to deal with.  Your psychiatrist who is prescribing all this should know this, and you can research these drugs on your own and look up the contraindications and drug interactions -- there are many good websites for this information if you Google the drugs.  You can also ask your pharmacist.  Given you say you're crying every day, and terribly sad all the time, it doesn't seem any of them is working.  Have you discussed this possibility with your psychiatrist?  
Comment
Cancel
Comment
Avatar universal
Thank you!  i have discussed this with my psychiatrist.  She seems very unsure.  I have tried so many i cannot even count.  Some of the side efffects are worse than the original symptoms. i have a job and I cannot be in a lethargic state from the side effect of the drug.  

Here is what I am on.  Lamictal, pamelor, Clonidine , geodon, restoril and xanax.  Now she is adding Trintellex but taking away the geodon.  i am too tired and lifeless on the Trintellex so I am not going to take it. I feel like this is WAY too many pills.  What do you think?  You seem to know a  good bit about the medicine. It doesnt seem they are working as the crying is unbearable at times.  Today is the first day I did not wake up crying. But the day has just beginning.  Thanks for all of your advise.
Comment
Cancel
Avatar universal
I know  I repeated the medications.  My doctor is so unsure...its like baking a cake she said. You have to get the right ingredients. :(
Comment
Cancel
Avatar universal
I'm not an expert on medication, but I fear neither is anyone, really.  They're pretty weird as they affect our odd brains and affect everyone differently.  That makes it impossible to generalize to the specific person.  One concern I have is your doctor just telling you to stop taking a drug to try another -- this can cause a withdrawal and these are seldom addressed by taking a different drug as they all work differently or they couldn't all get patents.  Even drugs in the same class of drugs target different receptors and do it differently.  I can't know where you've been and where you started, I can only say that if you're that tired and still this depressed and crying all the time, there's three possibilities I see -- your drugs are overwhelming you because you're taking too many; the first drug didn't work but your doctor incorrectly added on to it instead of tapering you off and trying something else altogether  -- you can look up augmentation, which is adding drugs to other drugs, on the NIH website, and one thing you'll notice is, you don't add on to a drug that doesn't work, you add on to drugs that are working but just not well enough; and you've been in a perpetual state of withdrawal by virtue of your doctor switching drugs on you without tapering you off of them first before putting you on another -- this doesn't always cause a problem, there's no way to know how often it does, but because withdrawal isn't really treated by using a different drug it might be a problem in your case as it is in that of many others.  These are just thoughts -- your psychiatrist obviously has more formal training than I have, but doctors are like anyone else -- most are average, some are very good, many are terrible at what they do or hate what they do and do it just for the money and so don't really focus hard enough on the patient in front of them.  You have to be vigilant, and if you think you're getting bad advice and bad treatment, get a second opinion.
Comment
Cancel
Avatar universal
By the way, crying all the time is a classic withdrawal symptom as well as a classic depression symptom.  It's a hard thing to manage meds.  One way to know if you're having a problem from quitting a med rather than from taking one is if the symptom starts after stopping a medication and you feel it's different from how you felt originally.  This is a good indication of withdrawal going on alongside the other stuff.
Comment
Cancel
Avatar universal
Thank you.   I dont know which one I am withdrawing from.  i've tried so many.  She does try to taper me down, however, if i try one that has an immediate side effect, such as headache or lethargy or nausea I stop it myself.  Can you withdraw after taking it 5 or 6 days?  If that is the case then i am in a constant state of withdrawal.  Do you think I am still withdrawing from the opiates?  its been seven weeks now.  I dont recall the depression being this bad the first time I got off of them after being on them for 6 years.  I was on for 5 months this time. I think you may be right ... I am probably withdrawing from multiple antidepressants.  I need to see her weekly.  She puts me on something and then i cant get an appointment for 3 weeks.  She says its like baking a cake.  You have to get the right ingredients.  I think she doesnt know what she is doing sometimes.  My PCP is the one who got me addicted in the first place.  He TOTALLY knew I was abusing them and continued giving me them anyway.  Not that he is to blame, I am, however you would think a doctor would know better.  You are very wise and i appreciate your helpfulness.  I need the sadness to stop.  I am seeing my doctor on Thursday.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
2017-
13 hrs ago by brice1967
973741 tn?1342346373
Blank
specialmom Ho Ho Ho. This elf has be... Comment
Dec 13
495284 tn?1333897642
Blank
dominosarah commented on Last Chapter of the P...
Dec 12
Top Mood Disorders Answerers
Depression Community Resources
Top Mood Disorders Answerers